MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR
Model Number 420318-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the part associated with this complaint and completed investigations.Failure analysis investigations confirmed the customer reported complaint.The small grasping retractor instrument was found to have a broken pitch cable at the distal clevis hub.The broke cable segment that contains the crimp was still installed in the clevis.Failure analysis found the primary failure of a broken pitch cable at the distal end of the instrument to be related to the customer reported complaint.Root cause of a broken pitch cable is a component failure.A site history was performed and no other complaints related to this product were found.A review of system logs showed that the small grasping retractor was last used on system number (b)(4) on (b)(6) 2020 and it had 2 lives remaining.Based on the information provided at this time, this complaint is being classified as a reportable malfunction event due to the following conclusion: the small grasping retractor instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.Although no patient harm was reported, if the issue identified through failure analysis were to recur, it could potentially result in an adverse event.
 
Event or Problem Description
It was reported that during central processing, the small grasping retractor had a broken cable.There was no patient involvement.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key11213844
Report Number2955842-2021-10070
Device Sequence Number14457419
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10190520
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-07
Device Catalogue Number420318
Device Lot NumberN10190520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1